×

zbMATH — the first resource for mathematics

Weight distributions of a class of cyclic codes with arbitrary number of nonzeros in quadratic case. (English) Zbl 1355.94088
Summary: Cyclic codes are an important class of linear codes, whose weight distribution have been extensively studied. So far, most of previous results obtained were for cyclic codes with no more than three nonzeros. Recently, the authors [IEEE Trans. Inf. Theory 59, No. 9, 5985–5993 (2013; doi:10.1109/TIT.2013.2266731)] constructed a class of cyclic codes with arbitrary number of nonzeros, and computed the weight distribution for several cases. In this paper, we determine the weight distribution for a new family of such codes. This is achieved by introducing certain new methods, such as the theory of Jacobi sums over finite fields and subtle treatment of some complicated combinatorial identities.

MSC:
94B15 Cyclic codes
94B05 Linear codes, general
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Aubry, Y.; Langevin, P., On the weights of binary irreducible cyclic codes, (Proceedings of the 2005 International Conference on Coding and Cryptography, Lect. Notes Comput. Sci., vol. 3969, (2006), Springer-Verlag), 46-54 · Zbl 1151.94645
[2] Baumert, L. D.; McEliece, R. J., Weights of irreducible cyclic codes, Inf. Control, 20, 158-175, (1972) · Zbl 0239.94007
[3] Baumert, L. D.; Mykkeltveit, J., Weight distributions of some irreducible cyclic codes, DSN Prog. Rep., 16, 128-131, (1973)
[4] Berndt, B. C.; Evans, R. J.; Williams, K. S., Gauss and Jacobi sums, (1997), J. Wiley and Sons Company New York
[5] Calderbankand, R.; Kantor, W. M., The geometry of two-weight codes, Bull. Lond. Math. Soc., 18, 97-122, (1986) · Zbl 0582.94019
[6] Delsarte, P., On subfield subcodes of modified Reed-Solomon codes, IEEE Trans. Inf. Theory, 21, 575-576, (1975) · Zbl 0308.94004
[7] Ding, C.; Liu, Y.; Ma, C.; Zeng, L., The weight distributions of the duals of cyclic codes with two zeros, IEEE Trans. Inf. Theory, 57, 8000-8006, (2011) · Zbl 1365.94554
[8] Ding, C.; Yang, J., Hamming weights in irreducible cyclic codes, Discrete Math., 313, 434-446, (2013) · Zbl 1269.94040
[9] Feng, K.; Luo, J., Weight distribution of some reducible cyclic codes, Finite Fields Appl., 14, 390-409, (2008) · Zbl 1142.11084
[10] Feng, T., On cyclic codes of length \(2^{2^r} - 1\) with two zeros whose dual codes have three weights, Des. Codes Cryptogr., 62, 253-258, (2012) · Zbl 1282.94096
[11] Feng, T.; Momihara, K., Evaluation of the weight distribution of a class of cyclic codes based on index 2 Gauss sums, IEEE Trans. Inf. Theory, 59, 5980-5984, (2013) · Zbl 1364.94653
[12] Fitzgerald, R.; Yucas, J., Sums of Gauss sums and weights of irreducible codes, Finite Fields Appl., 11, 89-110, (2005) · Zbl 1075.11079
[13] Hollmann, H. D.L.; Xiang, Q., On binary cyclic codes with few weights, (Proc. Finite Fields Appl. (Augsburg), Berline, Germany, (1999)), 251-275 · Zbl 1015.94548
[14] Kløve, T., Codes for error detection, (2007), World Scientific Singapore · Zbl 1131.94002
[15] Li, S.; Hu, S.; Feng, T.; Ge, G., The weight distribution of a class of cyclic codes related to Hermitian forms graphs, IEEE Trans. Inf. Theory, 59, 3064-3067, (2013) · Zbl 1364.94656
[16] Luo, J.; Feng, K., On the weight distribution of two classes of cyclic codes, IEEE Trans. Inf. Theory, 54, 5332-5344, (2008) · Zbl 1318.94102
[17] Luo, J.; Feng, K., Cyclic codes and sequences from generalized coulter-matthews function, IEEE Trans. Inf. Theory, 54, 5345-5353, (2008) · Zbl 1319.94105
[18] Luo, J.; Tang, Y.; Wang, H., Cyclic codes and sequences: the generalized kasami case, IEEE Trans. Inf. Theory, 56, 2130-2142, (2010) · Zbl 1366.94642
[19] Ma, C.; Zeng, L.; Liu, Y.; Feng, D.; Ding, C., The weight enumerator of a class of cyclic codes, IEEE Trans. Inf. Theory, 57, 397-402, (2011) · Zbl 1366.94643
[20] McEliece, R. J., Irreducible cyclic codes and Gauss sums, (Combinatorics: Proc. NATO Advanced Study Inst., Part 1: Theory of Designs, Finite Geometry and Coding Theory, Breukelen, 1974, Math. Centre Tracts, vol. 55, (1974), Math. Centrum Amsterdam), 179-196 · Zbl 0309.94022
[21] McEliece, R. J.; Rumsey, J. H., Euler products, cyclotomy and coding, J. Number Theory, 4, 302-311, (1972) · Zbl 0235.12014
[22] Moisio, M., Explicit evaluation of some exponential sums, Finite Fields Appl., 15, 644-651, (2009) · Zbl 1221.11234
[23] Moisio, M.; Ranto, K.; Rintaaho, M.; Väänänen, K., On the weight distribution of the duals of irreducible cyclic codes, cyclic codes with two zeros and hyper-Kloosterman codes, Adv. Appl. Discrete Math., 3, 155-164, (2009)
[24] Myerson, G., Period polynomials and Gauss sums for finite fields, Acta Arith., 39, 251-264, (1981) · Zbl 0393.12028
[25] Rao, A.; Pinnawala, N., A family of two-weight irreducible cyclic codes, IEEE Trans. Inf. Theory, 56, 2568-2570, (2010) · Zbl 1366.94645
[26] Schmidt, B.; White, C., All two-weight irreducible cyclic codes?, Finite Fields Appl., 8, 1-17, (2002) · Zbl 1023.94016
[27] Schroof, R., Families of curves and weight distribution of codes, Bull. Am. Math. Soc., 32, 171-183, (1995)
[28] van der Vlugt, M., Hasse-Davenport curves, Gauss sums, and weight distributions of irreducible cyclic codes, J. Number Theory, 55, 145-159, (1995) · Zbl 0840.94021
[29] Vega, G., Determining the number of one-weight cyclic codes when length and dimension are given, (Arithmetic of Finite Fields, Lect. Notes Comput. Sci., vol. 4547, (2007), Springer Berlin, Germany), 284-293 · Zbl 1236.94089
[30] Vega, G.; Wolfmann, J., New classes of 2-weight cyclic codes, Des. Codes Cryptogr., 42, 327-334, (2007) · Zbl 1132.94011
[31] Vega, G., The weight distribution of an extended class of reducible cyclic codes, IEEE Trans. Inf. Theory, 58, 4862-4869, (2012) · Zbl 1365.94562
[32] Wang, B.; Tang, C.; Qi, Y.; Yang, Y.; Xu, M., The weight distributions of cyclic codes and elliptic curves, IEEE Trans. Inf. Theory, 58, 7253-7259, (2012) · Zbl 1364.94664
[33] Wolfmann, J., Weight distributions of some binary primitive cyclic codes, IEEE Trans. Inf. Theory, 40, 2068-2071, (1994) · Zbl 0826.94022
[34] Xiong, M., The weight distributions of a class of cyclic codes, Finite Fields Appl., 18, 933-945, (2012) · Zbl 1271.94034
[35] Xiong, M., The weight distributions of a class of cyclic codes II, Des. Codes Cryptogr., (2012)
[36] Xiong, M., The weight distributions of a class of cyclic codes III, Finite Fields Appl., 21, 84-96, (2012) · Zbl 1292.94180
[37] Yang, J.; Xiong, M.; Ding, C.; Luo, J., Weight distribution of a class of cyclic codes with arbitrary number of zeros, IEEE Trans. Inf. Theory, 59, 5985-5993, (2013) · Zbl 1364.94665
[38] Zeng, X.; Hu, L.; Jiang, W.; Yue, Q.; Cao, X., Weight distribution of a p-ary cyclic code, Finite Fields Appl., 16, 56-73, (2010) · Zbl 1206.94110
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.